E-ISSN 2149-9934
*
Reversal of Isoniazid-Induced Status Epilepticus Following Pyridoxine
1 Clinic of Emergency Medicine, Nevşehir State Hospital, Nevşehir, Turkey  
2 Department of Emergency Medicine, Erciyes University School of Medicine, Kayseri, Turkey  
JEMCR 2018; 9: 61-62
DOI: 10.5152/jemcr.2018.2173
Key Words: Isoniazid intoxication, coma, pyridoxine
Abstract

Introduction: Intoxication caused by anti-tuberculosis drugs is a rare event in the modern era of medicine. However, high doses of isoniazid may cause convulsion, metabolic acidosis, lactic acidosis, rhabdomyolysis, coma, and eventually death.


Case Report
: Sixteen-year-old female patient of foreign nationality with no history of systemic disease or drug use was admitted to the emergency department with decreased level of consciousness. Glasgow Coma Scale was 6; pupils were isochoric; and pupillary light reflexes were bilaterally equal. Metabolic acidosis with high anion gap was detected. Following this, a generalized tonic–clonic seizure occurred. These clinical signs and symptoms led to orotracheal intubation. Metabolic acidosis was treated using NaHCO3. After 10 mg of intravenous diazepam injection, the seizure was stopped.However, three additional convulsions occurred and midazolam was intravenously administered. And finally invtravenous pyridoxine (50 mg/kg/day) infusion was started. The patient gained consciousness after 30 minutes.


Conclusion
: Isoniazid intoxication may be successfully treated with early intervention and the administration of pyridoxine, which is the sole treatment modality.

 

Cite this article as: Baykan N, Dorukan P. Reversal of Isoniazid-Induced Status Epilepticus Following Pyridoxine. J Emerg Med Case Rep 2018; 9: 61-2.

Key Words
Authors
All
Author’s Corner
Reviewer's Corner
Survey
AVES | Copyright © 2018 Emergency Medicine Physicians Association of Turkey | Latest Update: 16.07.2018